Alert archive / Wyoming / Red Flag Warnings in 2022
Red Flag Warning 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 1, 2022, 2:25 AM MDT for 4 counties in Wyoming; Dawes County, Sioux County, Nebraska. It took effect at Aug 1, 2022, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2022, 2:25 AM MDT (08:25 UTC)
- In effect from
- Aug 1, 2022, 12:00 PM MDT
- Expired
- Aug 1, 2022, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Dawes County, NE, Sioux County, NE, Converse County, WY, Goshen County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 163 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.4 hours before the alert went out and 351 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2658 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 31, 10:46 PM MDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 31, 10:46 PM MDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1046 PM MDT Sun Jul 31 2022
.UPDATE...
Issued at 950 PM MDT Sun Jul 31 2022
Isolated showers and maybe a weak thunderstorm over Dawes County
NE will move east during the next hour. Patchy smoke from the
Cedar Canyon wildfire in Scotts Bluff County NE will persist
through late this evening. Otherwise, skies will become clear to
partly cloudy overnight.
&&
.SHORT TERM...(This evening through Monday)
Issued at 318 PM MDT Sun Jul 31 2022
A hot day for many across the CWA with temperatures sitting in the
80s and 90s this afternoon. Some may see a brief reprieve from the
heat this afternoon as Hi-Res models suggest scattered thunderstorms
continuing across the region today. Storms have already popped up on
KCYS radar this afternoon. Not expecting any storms to be severe,
but as always, gusty and erratic winds within these thunderstorms
will be the main concern with model soundings showing ample amounts
of DCAPE. Another concern with these storms are the potential for
dry lightning since the low-levels are quite parched. Dry lightning
could spark fires, especially east of the Laramie Range, where fuels
are critical.
Conditions further dry out on Monday as the main axis of the upper-
level ridge over the Four Corners region tilts further east over the
Rockies. It will be another hot day as 700 mb temperatures climb to
almost +20C. High temperatures will be in the upper 80s to low 100s,
with the hottest temperatures being in the Nebraska Panhandle.
Although a few isolated thunderstorms cannot be ruled out, the main
threat will be near critical fire weather conditions for our northern
fire weather zones. Hot temperatures and low RHs will be the main
driver in the near-critical conditions, but wind gusts up to 30
mph are possible. Therefore, issued a Fire Weather Watch for portions
of the CWA for Monday afternoon.
Tuesday looks like a better set-up for showers and thunderstorms. A
quick push of monsoonal moisture comes Tuesday ahead of a front.
PWATs across the area jump to about 1 inch (even higher in the
Panhandle) Tuesday evening. Heavy, soaking rains look likely during
the afternoon and evening hours in showers and thunderstorms. Will
have to keep an eye on the burn scars during this time as model
QPFs look to put higher amounts in the mountains. Precipitation
looks to taper off Tuesday night after the passage of the cool front.
.LONG TERM...(Tuesday through Saturday)
Issued at 226 PM MDT Sat Jul 30 2022
After a brief recess, the monsoonal moisture returns for a quick
push through Tuesday accompanied by a fast moving shortwave trough
increasing the shower/thunderstorm chances Tuesday afternoon. With
cloud cover increasing over southeast Wyoming and the Nebraska
panhandle throughout the day Tuesday, trended the high temperatures
down a few degrees from the NBM output since the ground will not
have much time to heat up during the day before the skies become BKN
to OVC.
High pressure then dominates the CWA Wednesday and Thursday keeping
it hot and dry. Temperatures are currently forecast to be near
record highs and with the low relative humidity, fire weather could
be a concern if gusty winds are present.
Friday is the next chance of precipitation as another trough drops
through the Pacific NW, breaking down the ridge enough to eject some
moisture into southeast Wyoming and the Nebraska Panhandle.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1045 PM MDT Sun Jul 31 2022
VFR. Light winds.
&&
.FIRE WEATHER...
Issued at 318 PM MDT Sun Jul 31 2022
Elevated to near critical fire weather conditions are possible
Monday. Most of Converse and Niobrara Counties in Wyoming, and
northern Sioux and Dawes County in Nebraska will have near critical,
if not critical fire weather conditions Monday afternoon. Hot
temperatures in the 90s and low 100s will help dry things out
considerably, with minimum RHs expected to be between 10 and 15
percent. Wind gusts of 25 to 30 mph are also possible during the
afternoon. The central Nebraska panhandle and far southeast Wyoming
may also have elevated to near critical fire weather concerns due to
RHs around 15 percent and hot temperatures. Winds may be slightly
weaker in these areas, but cannot fully rule out some gusts to 25
mph. Carbon and Albany Counties will also have elevated fire weather
conditions with low RHs.
Fire weather concerns diminish slightly on Tuesday as the area
receives a surge of monsoonal moisture. Scattered showers and
thunderstorms are possible with the potential for wetting rains.
Gusty and erratic winds are possible in thunderstorms. A cool front
is also expected to move through on Tuesday night, which could lead
to strong winds during the day on Tuesday. Drier conditions return
to the area on Wednesday and may persist through the end of the week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Monday afternoon through Monday evening
for WYZ417-418.
NE...Fire Weather Watch from Monday afternoon through Monday evening
for NEZ434.
&&
UPDATE...MAJ
SHORT TERM...SF
LONG TERM...LK
AVIATION...RUBIN
FIRE WEATHER...SFHazardous weather outlook, Jul 31, 6:40 PM MDT, 7 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 640 PM MDT Sun Jul 31 2022 WYZ101>119-020045- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 640 PM MDT Sun Jul 31 2022 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Isolated showers and thunderstorms will diminish this evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Near critical fire weather conditions are expected Monday afternoon due to low humidity, warm temperatures and gusty winds. Monsoon moisture will return Tuesday with scattered to numerous showers and thunderstorms. Isolated to scattered showers and thunderstorms are expected Wednesday through Saturday. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-020045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 640 PM MDT Sun Jul 31 2022 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TONIGHT Patchy smoke and haze will continue this evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Isolated to scattered showers and thunderstorms are forecast Tuesday, Friday and Saturday. .Spotter information statement... Spotter activation will not be required.
Nearby
Red Flag Warnings in Wyoming, 2022Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.